Utah, 2004

Drought in Utah, June 1 to 30, 2004

June 1 to 30, 2004 · NWS GJT · 7 events in 7 counties and zones

Little rainfall occurred across eastern Utah during the month, resulting in no relief from drought. Extreme drought conditions persisted across the area, except for a small area of severe drought over east-central and southeast Utah.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GJT wrote it up.

Little rainfall occurred across eastern Utah during the month, resulting in no relief from drought. Extreme drought conditions persisted across the area, except for a small area of severe drought over east-central and southeast Utah. See the July 2004 Storm Data publication for a continuation on this drought situation.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at May 31, 1:10 PM MST, 10 hours 50 minutes earlier.

Area forecast discussion, May 31, 1:10 PM MST, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
210 PM MDT MON MAY 31 2004

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
FLAT UPPER LEVEL RIDGE WILL REMAIN ANCHORED OVER THE GREAT BASIN
THROUGH TUESDAY NIGHT...WITH HEIGHTS RISING ON WEDNESDAY AS THE
RIDGE NUDGES EAST.  DRAMATIC SPRING WARM-UP IN STORE WITH H7 TEMPS
CLIMBING FROM +1 C THIS MORNING TO NEAR +15 C BY 00Z/THURSDAY.
CURRENT FCST ALREADY HAS TAKEN THIS INTO ACCOUNT WITH FIRST 90+
READINGS REACHING INTO THE GRAND VALLEY BY WEDNESDAY AFTERNOON.
COUPLE OF WEAK WAVES WL DRAG EAST THROUGH WYOMING...WITH JUST ENOUGH
MOISTURE AND INSTABILITY TO FIRE OFF A FEW THUNDERSTORMS OVER THE
NORTHERN MOUNTAINS EACH AFTERNOON/EVENING. OTHERWISE...DRY AND
LOCALLY BREEZY CONDITIONS CAN BE EXPECTED WITH DEEP MIXING BRINGING
DOWN AFTERNOON GUSTS TO AROUND 30 MPH.

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
A RIDGE OF HIGH PRESSURE OVER THE INTERMOUNTAIN WEST WILL DOMINATE
WEATHER WITH RELATIVELY DRY AND WARM CONDITIONS THROUGH THE WEEKEND.

WEDNESDAY NIGHT THROUGH SUNDAY...RIDGE OF HIGH PRESSURE OVER THE
INTERMOUNTAIN WEST WILL BROADEN AND SHIFT SLOWLY EAST THROUGH THE
PERIOD. MEDIUM RANGE MODELS SHOWING WEAK WAVES BRUSHING ACROSS THE
NORTHERN SECTIONS OF THE CWA EACH DAY. LATEST GFS ALSO SHOWING A BIT
MORE MOISTURE IN ASSOCIATION WITH A STRONGER SHORTWAVE MOVING SOUTH
ACROSS THE HIGH PLAINS LATE FRIDAY INTO SATURDAY. WITH COARSER
TOPOGRAPHY IN THE GFS APPEARS THAT THIS FEATURE MAY BE OVERDONE.
HAVE GONE WITH A BROADBRUSHED SOLUTION WITH LATE DAY 10% POPS ABOVE
9KFT...WITH MOSTLY CLEAR/PARTLY CLOUDY SKIES. EXPECT HIGH TEMPERATURES
TO BE 5-10 DEGREES ABOVE NORMAL EACH DAY.

MONDAY...CLOSED LOW OVER SOUTHWEST CANADA WILL MOVE SLOWLY
EAST SHIFTING RIDGE AXIS EAST OF THE CWA. INCREASED SOUTHWEST FLOW OVER
THE AREA WILL DEVELOP WITH DRY WARM CONDITIONS CONTINUING.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

JDC/MPM
Hazardous weather outlook, May 31, 4:45 AM MST, 19 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT MON MAY 31 2004

COZ001>014-017>023-UTZ022>025-027>029-011145-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT MON MAY 31 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT...

SIGNIFICANT WEATHER IS NOT EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE IN THE MOUNTAINS FRIDAY
THROUGH SUNDAY. DANGEROUS CLOUD TO GROUND LIGHTNING AND STRONG GUSTY
WINDS WILL BE POSSIBLE WITH THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LINDQUIST

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 drought. Local standard time, as filed.

Drought, Canyonlands / Natural Bridges

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Canyonlands / Natural Bridges forecast zone
Reported by
GOVT OFFICIAL
Coordinates
37.626, -109.805 (the zone’s center; the record gives no point)

Drought, Eastern Uinta Basin

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Eastern Uinta Basin forecast zone
Reported by
GOVT OFFICIAL
Coordinates
40.125, -109.518 (the zone’s center; the record gives no point)

Drought, Eastern Uinta Mountains

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Eastern Uinta Mountains forecast zone
Reported by
GOVT OFFICIAL
Coordinates
40.506, -109.513 (the zone’s center; the record gives no point)

Drought, Grand Flat and Arches

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Grand Flat and Arches forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.982, -109.570 (the zone’s center; the record gives no point)

Drought, La Sal & Abajo Mountains

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
La Sal & Abajo Mountains forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.304, -109.687 (the zone’s center; the record gives no point)

Drought, Southeast Utah

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Southeast Utah forecast zone
Reported by
GOVT OFFICIAL
Coordinates
37.626, -109.805 (the zone’s center; the record gives no point)

Drought, Tavaputs Plateau

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Tavaputs Plateau forecast zone
Reported by
GOVT OFFICIAL
Coordinates
39.554, -109.544 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2004Every state in 2004This day in weather historyWarnings in Utah, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413296, 5413297, 5413298, 5413299, 5413300, 5413301, 5413302.